Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Fourier inequalities with nonradial weights

Author: C. Carton-Lebrun
Journal: Trans. Amer. Math. Soc. 333 (1992), 751-767
MSC: Primary 42B10; Secondary 26D10, 47G10
MathSciNet review: 1132433
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathcal{F}\;f(\gamma ) = {\smallint _{{\mathbb{R}^n}}}({e^{ - 2i\pi \gamma \bullet x}} - 1)f(x)\,dx,n > 1$, and $ u$, $ v$ be nonnegative functions. Sufficient conditions are found in order that $ \left\Vert \mathcal{F}\;f\right\Vert _{q,u} \leq C\left\Vert f\right\Vert _{p,v}$ for all $ f \in L_v^p({\mathbb{R}^n})$. Pointwise and norm approximations of $ \mathcal{F}\;f$ are derived. Similar results are obtained when $ u$ is replaced by a measure weight. In the case $ v(x) = \vert x{\vert^{n(p - 1)}}$, a counterexample is given which shows that no Fourier inequality can hold for all $ f$ in $ L_{c,0}^\infty $. Spherical restriction theorems are established. Further conditions for the boundedness of $ \mathcal{F}$ are discussed.

References [Enhancements On Off] (What's this?)

  • [1] K. F. Andersen and B. Muckenhoupt, Weighted weak type Hardy inequalities with applications to Hilbert transforms and maximal functions, Studia Math. 72 (1982), 9-26. MR 665888 (83k:42018)
  • [2] J. J. Benedetto and H. P. Heinig, Fourier inequalities with measure weights, Adv. in Math., (to appear).
  • [3] -, Fourier inequalities with measure weights. II, Proc. 2nd Internat. Conf. on Function Spaces, Poznan 1989, Teubner Texte zur Math., Teubner, Leipzig (to appear).
  • [4] J. S. Bradley, Hardy inequalities with mixed norms, Canad. Math. Bull. 21 (1978), 405-408. MR 523580 (80a:26005)
  • [5] C. Carton-Lebrun and H. P. Heinig, Weighted extensions of restriction theorems for the Fourier transform, Recent Advances in Fourier Analysis and its Applications, NATO Adv. Sci. Inst. Ser. C, 315, Kluwer Academic, 1990, pp. 579-596. MR 1081363 (92a:42017)
  • [6] W. Maz'ja, Einbettungssätze für Sobolevsche Räume, Teil 1, Teubner Texte zur Math., Teubner, Leipzig, 1989.
  • [7] B. Muckenhoupt, R. L. Wheeden, and W.-S. Young, $ {L^2}$ multipliers with power weights, Adv. in Math. 49 (1983), 170-216. MR 714588 (85d:42010)
  • [8] C. Sadosky and R. L. Wheeden, Some weighted norm inequalities for the Fourier transform of functions with vanishing moments, Trans. Amer. Math. Soc. 300 (1987), 521-533. MR 876464 (88c:42027)
  • [9] E. T. Sawyer, Weighted Lebesgue and Lorentz norm inequalities for the Hardy operator, Trans. Amer. Math. Soc. 281 (1984), 329-337. MR 719673 (85f:26013)
  • [10] G. J. Sinnamon, Operators on Lebesgue spaces with general measures, Ph.D. Thesis, McMaster Univ., Hamilton, Canada, 1987.
  • [11] A. Zygmund, On Fourier coefficients and transforms of functions of two variables, Studia Math. 50 (1974), 189-201. MR 0387950 (52:8788)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 42B10, 26D10, 47G10

Retrieve articles in all journals with MSC: 42B10, 26D10, 47G10

Additional Information

Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society